MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); CUT/FCP,5MM/33CM DES III (5/PK)

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); CUT/FCP,5MM/33CM DES III (5/PK)
Model Number 3006
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported.The corners of both the outside box and the inside box were crushed and punctured.It was reported by the customer that two of the 3006 cutting forceps packages were damaged and that they would be returning the entire box as a precautionary measure.The issue found during receipt inspection.There is no patient involvement associated on this reported event.No user injury reported.
 
Additional Manufacturer Narrative
The customer returned a box of five 3006 cutting forceps (lot fr165213) for evaluation due to " issue of outside box and the inside box were crushed and punctured".The complaint devices were returned in their original packaging.Visual inspection performed and found three out of the five packages damaged.The three damaged packages have cracks on the corner(s) with the sterile barrier broken and compromised.The outer package has creases in certain areas, but no major damage.All labels on the outer packaging match the device packages within.The subject device was not functionally tested as they were left preserved in the received condition as returned from the customer.Based on the device return evaluation, it is possible that the reported issue could be attributed to one of the following; storing, shipping or mishandling.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The dhrs ( device history records) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Dhr showed no associated ncrs (non conformances), reported scrap or recorded process deviations relating to the reported failure.Based on the evaluation, it is possible that the packaging issue could be attributed to one of the following; storing, shipping or mishandling." even though the devices were not used in operation, the observed failure is a known phenomenon likely a result from shipping/handling.The device ifu recommends to not use any devices that may have been damaged prior to operation.Further, since the dhr review was performed without any notes about defected products, all the devices from this lot shipped out of olympus in good condition.This further points the failure towards "storing, shipping or mishandling" as the evaluation result states.On page 2 of the device ifu (pn0013496_ab), it states: "carefully remove the device from its shipping package.Inspect to ensure no damage has occurred during transit or storage.Do not use this device if the packaging or device is damaged." olympus will continue to monitor the field performance of this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
CUT/FCP,5MM/33CM DES III (5/PK)
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
9600 louisiana avenue north
brooklyn park, MA 55445
9013785969
MDR Report Key12824527
Report Number3011050570-2021-00122
Device Sequence Number4571699
Product Code GEI
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number3006
Device Lot NumberFR165213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown